Arkansas, 2010

Wildfire in Arkansas, September 18 to 19, 2010

September 18 to 19, 2010 · NWS LZK · 1 event in 1 county or zone

A lack of rainfall and very low humidities were contributing factors to a large wildfire in southeast Arkansas on the 18th and 19th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A lack of rainfall and very low humidities were contributing factors to a large wildfire in southeast Arkansas on the 18th and 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 18, 4:57 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 18, 4:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 AM CDT SAT SEP 18 2010

.AVIATION...
SOME PATCHY MVFR FOG WILL BE POSSIBLE THIS MORNING. IN THE
NORTHWEST...LIFR FOG AND CEILINGS WILL BE A PROBLEM FOR THE NEXT
COUPLE OF HOURS. BEYOND THAT...VFR CONDITIONS WILL BE PREVALENT
THROUGH THE TAF PERIOD. TAFS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 315 AM CDT SAT SEP 18 2010/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT
HIGH PRESSURE HAS FILTERED INTO ARKANSAS. HIGH PRESSURE WILL
DOMINATE OVER THE AREA THROUGH THE SHORT TERM PERIOD. AS A
RESULT...DRY AND WARM WEATHER WILL CONTINUE THROUGH TUESDAY. BY
TUESDAY THE UPPER RIDGE DOES MOVE SOMEWHAT TO THE EAST. THIS WILL
ALLOW MORE MOISTURE TO RETURN TO THE WESTERN SECTIONS OF THE STATE.
SOUTHWEST FLOW WILL ALSO RETURN. ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH THE PERIOD.

LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT
UPPER RIDGING WILL REMAIN THE DOMINANT FEATURE OVER THE REGION
THROUGHOUT MUCH OF THE LONG TERM. THIS WILL RESULT IN DRY
CONDITIONS...LITTLE CLOUD COVER...AND ABOVE NORMAL TEMPERATURES.
TOWARD THE END OF THE WEEK...IT APPEARS THAT THE RIDGE MAY BE
BREAKING DOWN SOMEWHAT. THIS SHOULD ALLOW A FRONT IN THE PLAINS TO
BEGIN AFFECTING THE REGION SOME TIME TOWARD LATE FRIDAY OR BEYOND.
HOWEVER...DUE TO TIMING ISSUES BETWEEN MODELS AND THE FACT THAT IT/S
SEVEN DAYS AWAY...KEPT THE FORECAST DRY FOR NOW.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Sep 18, 3:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT SEP 18 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
400 AM CDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Drew

When
September 18, 9:00 AM CST to September 19, 8:00 PM CST
Where
Drew forecast zone
Reported by
Park/Forest Service
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

A wildfire consumed 1,013 acres northwest of Troy, in the area around Upper Gates Mainline Rd. and Lower Gates Mainline Rd. Most of the trees were pines, belonging to a large timber company. The trees were one to 30 years old. At times, the flames reached as high as 100 feet. No structures burned. The Arkansas Forestry Commission used two air tankers and 11 bulldozers to fight the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251451.